MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036121040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report 1 of 3.
 
Event or Problem Description
It was reported that during a procedure in the left anterior communicating artery, the physician successfully catheterized the aneurysm with a micro catheter.The guide wire was retracted and the first subject coil was loaded into the micro catheter, but after advancing approximately one or two thirds in the microcatheter shaft, it got stuck in the micro catheter.When the physician tried to pull back the subject coil, it detached in the micro catheter and both devices were removed and replaced with similar devices.The same event happened with the second and third set of replacement devices and caused a 30 minute surgical delay.The physician removed them and replaced with similar devices to complete the procedure without any clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned within the concurrent sl-10 catheter and the lot number was confirmed with the packaging returned with the device.On visual & microscope inspection, the proximal contact wire was intact.The stretched coil was returned protruding from the hub of the sl-10 catheter.The coil delivery wire was severely kinked/bent.The main coil was attached and the distal tip was found to be intact.The main coil was severely stretched.A small quantity of blood exited the concurrent sl-10 catheter.On functional testing, the coil was badly stretched and could not be advanced in the sl-10 catheter shaft, the coil was retracted from the sl-10 catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.It was seen that the main coil was jammed in the concurrent sl-10 catheter.It was found to be badly stretched but remained attached.The delivery wire was also seen to be kinked/bent.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.Therefore the as reported 'coil jammed' can be confirmed.The as reported/analyzed 'coil jammed' as well as the analyzed 'main coil stretched' will be assigned procedural factors as these defects appear to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as reported 'main coil prematurely detached during use' will not be confirmed as the coil was found to be attached.An assignable cause of not confirmed will be assigned to the as reported 'main coil prematurely detached during use'.The as analyzed 'coil delivery wire kinked bent' will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XL 360 SOFT 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11830555
Report Number3008881809-2021-00206
Device Sequence Number845680
Product Code HCG
UDI-Device Identifier07613327004601
UDI-Public07613327004601
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model NumberM0036121040
Device Catalogue NumberM0036121040
Device Lot Number2131479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (MICRO CATHETER).; EXCELSIOR SL-10 (MICRO CATHETER).
Patient Age65 YR